Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2011Salem County, New Jersey; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2011, 8:41 AM EDT for Salem County, New Jersey; New Castle County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 8:41 AM EDT (12:41 UTC)
Expired
Aug 21, 2011, 9:45 AM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 90 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS81 KPHI 211241
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 AM EDT SUN AUG 21 2011

DEZ001-NJZ016-PAZ067-211345-
CHESTER PA-NEW CASTLE DE-SALEM NJ-
841 AM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...NEW CASTLE AND SALEM
COUNTIES...

AT 838 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ELKTON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GLEN ROY AROUND 855 AM...MOUNT
VERNON AROUND 900 AM...OXFORD AROUND 905 AM...MIDDLETOWN...TOWNSEND
AROUND 915 AM...MOUNT PLEASANT AROUND 920 AM...GLASGOW...ODESSA...
NEWARK AND KEMBLESVILLE AROUND 925 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO 
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3973 7615 4002 7567 3990 7557 3987 7562
      3984 7552 3952 7528 3945 7542 3937 7542
      3946 7555 3957 7553 3958 7556 3952 7554
      3958 7556 3946 7558 3937 7550 3930 7576
      3972 7579

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 7:38 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 21, 7:38 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE AREA TONIGHT...CROSSING THE
REGION TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR
MONDAY AND TUESDAY...BEFORE MOVING OFF THE MID ATLANTIC COAST
WEDNESDAY. A SLOW MOVING FRONT WILL APPROACH THE REGION THURSDAY
INTO FRIDAY...BEFORE MOVING SOUTH OF THE AREA FOR NEXT WEEKEND.

&&

.NEAR TERM /THROUGH THIS EVENING/...
A STRONG COLD FRONT WILL MOVE EASTWARD ACROSS THE AREA LATER
TODAY INTO THIS EVENING AS AN UPPER LEVEL TROUGH DIVES
SOUTHEASTWARD BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS ARE
EXPECTED ALONG AND IN ADVANCE OF THE FRONT. THE LATEST MODELS
CONTINUE TO SLOW DOWN THE FROPA TIMING AND IT APPEARS THAT MANY
AREAS, ESPECIALLY OVER EASTERN SECTIONS OF THE CWA MAY BEEN
PREDOMINANTLY DRY DURING THE DAYLIGHT HOURS BEFORE THE ACTIVITY
MOVES IN. THE STORM PREDICTION CENTER HAS PLACED ALL OF THE MID
ATLANTIC REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WITH
THE LATER TIMING, THERE SHOULD BE AMPLE OPPORTUNITY FOR DAYTIME
HEATING AND DESTABILIZATION, BUT THERE CONTINUES TO BE ENOUGH LOW
LEVEL MOISTURE AROUND. THIS MOISTURE, COUPLED WITH THE DAYTIME
HEATING WILL CAUSE AN INCREASE IN CAPE VALUES. ADDITIONALLY, WITH
INCREASING LL FLOW DURG THE AFTN AND EVENING HOURS, A WIND THREAT
WILL DEVELOP AND CERTAINLY IN THIS TYPE OF REGIME, HAIL CANNOT BE
RULED OUT EITHER.

THE FRONT IS EXPECTED TO MOVE THROUGH RELATIVELY QUICKLY DUE TO
DECENT WINDS ALOFT, SO WHILE THERE WILL BE LOCALLY HEAVY RAIN WITH
ANY THUNDERSTORMS, OF COURSE, IT DOES NOT LOOK TO BE A WIDESPREAD
HEAVY RAIN EVENT AT THIS TIME. HOWEVER, WITH ANTECEDENT CONDS
ALREADY BEING QUITE WET IN MANY AREAS, A FLASH FLOOD WATCH WILL BE
POSTED FOR NORTHERN NEW JERSEY WHERE THE HEAVIEST RAIN APPEARS TO
BE IN THE OFFING AND WHERE FFG VALUES ARE THE LOWEST.

BASED ON THE SLOWER TIMING OF THE FRONT IN THE LATEST MDL GUID,
HAVE GREATLY CUT POPS EARLY TODAY AND TRIMMED THEM BACK EVEN AT
18Z.

&&

.SHORT TERM /THIS EVENING THROUGH 6 AM MONDAY/...
THE AFOREMENTIONED SHOWERS AND THUNDERSTORMS WILL COME TO AN END
FROM WEST TO EAST DURG THE EVENING AND EARLY OVERNIGHT PERIOD AS
THE FRONT TRAVERSES THE REGION. HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
COLD AIR ADVECTION BEHIND THE COLD FRONT WILL GRADUALLY BRING AN
COOLER AND DRIER AIRMASS INTO THE AREA MONDAY. IN THE COLD AIR
ADVECTION....THE DEPTH OF THE MIXED LAYER INCREASES TO ABOUT 6000
FEET. THIS WOULD ALLOW ACCESS TO 25 TO 30 KNOTS OF WIND...AND
TRANSLATE INTO 20 TO 25 MPH GUSTS.

AS THE GRADIENT BACKS OFF MONDAY AFTERNOON...THE GUSTINESS SHOULD
FOLLOW. THE NEW AIRMASS WILL OFFER LOWER CONVECTIVE TEMPERATURES...
SO MOST PLACES WILL SEE SCATTERED TO BROKEN CUMULUS DEVELOP. THE
MOST EXTENSIVE CLOUD COVER SHOULD BE ACROSS THE HIGHER TERRAIN.
WHILE THERE IS A WEAK SIGNAL FOR SHOWERS ACROSS THE NORTH IN THE
AFTERNOON...MODEL SOUNDINGS SHOW A CAP IN PLACE.

WHILE THERE COULD BE SOME SPRINKLES ACROSS THE TERRAIN MONDAY
AFTERNOON...THERE WERE NOT INCLUDED IN THE FORECAST JUST YET. HIGHS
WERE BASED MAINLY ON A MOS BLEND...SINCE THE AIRMASS WILL BE IN
TRANSITION.

THE CONVECTIVE CLOUDINESS SHOULD MELT AWAY MONDAY EVENING. THE NAM
HAS BEEN FAIRLY CONSISTENT SHOWING A MID LEVEL IMPULSE CROSSING
DELAWARE AND SOUTHERN NEW JERSEY MONDAY EVENING. THE NAM IS THE ONLY
MODEL THAT SUPPORTS PRECIPITATION WITH THIS FEATURE...AND FOR NOW
THE PRECIPITATION WAS LEFT OUT OF THE FORECAST.

WHILE A FEW PROTECTED LOCATIONS COULD SEE PATCHY FOG LATE MONDAY
NIGHT...THE FIRST NIGHT IN THE NEW AIRMASS SHOULD PRECLUDE ENOUGH
FOG TO MENTION YET. LOWS WERE BASED MAINLY ON THE SLIGHTLY WARMER
GFS MOS NUMBERS.

TUESDAY AND WEDNESDAY SHOULD BE DRY DAYS AS THE SURFACE HIGH MOVES
TO THE COAST...AND THE MID LEVEL FLOW BACKS FROM CYCLONIC TO QUASI
ZONAL. WEDNESDAY WILL SEE MOISTURE STARTING COMING BACK INTO THE
AREA ON THE RETURN FLOW AROUND THE HIGH. THERE IS SOME MODEL SPREAD
ON JUST HOW FAST TO BRING A SURFACE FRONT THROUGH THE AREA LATE IN
THE WEEK. FOR NOW...SINCE THE MID LEVEL SUPPORT IS NOT THAT
STRONG...THE FORECAST WILL BE BASED ON A SLOW FRONTAL PASSAGE.

THIS MEANS THAT SHOWERS ARE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO
FRIDAY. THE BEST CHANCE APPEARS TO BE THURSDAY AND THURSDAY
NIGHT...WITH THE BEST INSTABILITY COUPLED WITH INCREASED SHEAR DUE
TO THE PRESENCE OF THE MID LEVEL TROUGH. PRECIPITABLE WATER VALUES
ALSO INCREASE TO NEAR 1.75 INCHES...WHICH IS NOT QUITE TWO STANDARD
DEVIATIONS ABOVE NORMAL. THIS RAISES THE SPECTER OF LOCALLY HEAVY
RAINFALL WITH SHOWERS AND STORMS. HOWEVER...THE TIMING ISSUES
PRECLUDE THE MENTION IN THE HAZARDOUS WEATHER OUT LOOK JUST YET.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDS ARE EXPECTED IN MOST AREAS FOR THE BALANCE OF THE DAY,
WITH A FEW CAVEATS. FIRST, THERE WILL BE PATCHY MORNING FOG THAT
WILL BRING MVFR VSBYS TO SOME LOCATIONS. THIS FOG SHOULD
DISSIPATE SHORTLY AFTER DAYBREAK. PLENTY OF LOW LEVEL MOISTURE TO
SO A FEW POCKETS OF MVFR CEILINGS EARLY THIS MORNING.

A STRONG COLD FRONT IS EXPECTED TO CROSS THE REGION FROM W TO EAST
DURG THE LATE AFTN THRU THE EVENING AND INTO THE EARLY OVERNIGHT
HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
IN ADVANCE OF THE FRONT. MVFR AND PSBLY IFR CONDS CAN BE EXPECTED
WITH ANY SHWRS AND TSTMS THAT DEVELOP. IT APPEARS THAT THE BALANCE
OF THE DAYLIGHT HOURS WILL BE DRY, ESPECIALLY IN ERN AREAS,
CERTAINLY THERE WILL BE A WINDOW OF TIME WHERE SHOWERS AND
THUNDERSTORMS MAY BE IMPACTING EACH AIRPORT. ONCE THE FRONT CLEARS
THE AREA, EXPECT A RETURN TO VFR.

WINDS WILL GENLY BE LIGHT SW EARLY AND WILL INCREASE TO THE 10 TO
15 KT RANGE WITH GUSTS AS HIGH AS 20 KT DURG THE AFTN AND EARLY
EVENING HOURS. THE WIND WILL BECOME MORE WLY THEN NWLY BEHIND THE
FRONT AND REMAIN IN THE 10 TO 15 KT RANGE.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED MONDAY IN THE WAKE OF THE COLD FRONT.
THE DEPTH OF THE MIXED LAYER BEHIND THE FRONT SHOULD RESULT IN 20 TO
25 KNOT GUSTS FROM THE WEST AND NORTHWEST FOR THE MORNING AND EARLY
AFTERNOON HOURS. AS THE GRADIENT DROPS OFF LATE MONDAY  AFTERNOON...
THE GUSTINESS SHOULD ABATE.

ALL AREAS SHOULD REACH CONVECTIVE TEMPERATURES IN THE FEW AIRMASS
MONDAY...SO SCATTERED TO BROKEN CUMULUS IS EXPECTED. MODEL SOUNDINGS
SHOW THAT THE COLUMN SHOULD REMAIN CAPPED...BUT COLD MID LEVEL
TEMPERATURES MAY ALLOW SPRINKLES TO DEVELOP NORTH OF KABE.
HOWEVER...DRY CONDITIONS ARE EXPECTED FOR MONDAY INTO MONDAY
EVENING.

HIGH PRESSURE BUILDING TOWARD THE AREA MONDAY NIGHT AND TUESDAY
SHOULD RESULT IN VFR CONDITIONS THROUGH THE PERIOD. THE GRADIENT MAY
BACK OFF ENOUGH TO ALLOW SEA AND BAY BREEZES TO DEVELOP TUESDAY
AFTERNOON.

PATCHY MVFR CONDITIONS ARE POSSIBLE TUESDAY NIGHT AS THE RETURN FLOW
AROUND THE HIGH BRINGS HIGHER DEW POINTS INTO THE AREA. WEDNESDAY
ITSELF SHOULD BE VFR WITH AN INCREASING SOUTHERLY FLOW. AN
APPROACHING SLOW MOVING COLD FRONT MAY BRING LOCAL MVFR CONDITIONS
IN SHOWERS TO WESTERN AREAS WEDNESDAY NIGHT. HOWEVER...TIMING OF
THIS FEATURE HAS BEEN DIFFICULT...AND THE SHOWERS COULD ACTUALLY
WAIT UNTIL THURSDAY TO ARRIVE.

&&

.MARINE...
A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE W TODAY,
REACHING THE AREA WATERS TONIGHT. SWLY FLOW WILL INCREASE AHEAD OF
THE FRONT. IT IS PSBL THAT WE COULD GET SOME GUSTS TO 25 KT
BEGINNING THIS AFTN AND CONTINUING OVERNIGHT, SO HAVE OPTED TO
RAISE AN SCA FOR THE OCEAN FRONT. SEAS LOOK TO REMAIN BELOW SCA
CRITERIA.

THE COLD AIR ADVECTION BEHIND THE COLD FRONT...COMBINED WITH THE
FAIRLY TIGHT NORTHWESTERLY GRADIENT...SHOULD BE ENOUGH TO PRODUCE
SMALL CRAFT WIND GUSTS MONDAY MORNING. THE GRADIENT DROPS OFF AFTER
1800 UTC MONDAY...BUT BEFORE THEN 25 KNOT GUSTS ARE EXPECTED...
ESPECIALLY NEAR THE IMMEDIATE COAST.

THE GRADIENT DROPS OFF IN THE AFTERNOON AS THE DEPTH OF THE MIXED
MARINE LAYER INCREASES...SO THE TRADE OFF SHOULD RESULT IN GUSTS TO
20 KNOTS DURING THE EARLY TO MID AFTERNOON BEFORE DROPPING OFF. AS
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT...THE GRADIENT DROPS
OFF MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT LEVELS.

AS THE HIGH GETS OFFSHORE WEDNESDAY...THE RETURN FLOW WILL INCREASE
WEDNESDAY AFTERNOON AND EVENING. THE GRADIENT BETWEEN THE HIGH AND
THE APPROACH OF A SLOW MOVING COLD FRONT COULD BRING BOTH WINDS AND
SEAS CLOSE TO SMALL CRAFT LEVELS THURSDAY INTO THURSDAY EVENING.
SINCE THE DEPTH OF THE MIXED LAYER OVER THE WATER WILL DICTATE HOW
MUCH WIND GETS TO THE SURFACE (AND DEVELOPS A FETCH FOR SEAS)...
CONFIDENCE IN SMALL CRAFT CONDITIONS DURING THIS TIME IS LOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR NJZ001-007>010-012.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM EDT
     MONDAY FOR ANZ450>455.

&&

SYNOPSIS...HAYES
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...HAYES
AVIATION...HAYES/NIERENBERG
MARINE...HAYES/NIERENBERG
Hazardous weather outlook, Aug 21, 5:46 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 AM EDT SUN AUG 21 2011

NJZ001-007>010-012-221000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
546 AM EDT SUN AUG 21 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHWEST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING. STRONG WINDS ARE THE MAIN THREAT FROM
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ054-055-
060>062-067>071-221000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
546 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. STRONG WINDS AND HEAVY RAINFALL ARE THE MAIN
THREATS WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ450>455-221000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
546 AM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING. STRONG WINDS AND HEAVY RAINFALL ARE
THE MAIN THREATS WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-221000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
546 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. STRONG WINDS AND HEAVY RAINFALL ARE THE MAIN
THREATS WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-221000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
546 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. STRONG WINDS AND HEAVY RAINFALL ARE THE MAIN
THREATS WITH THE THUNDERSTORMS.

THE RIP CURRENT RISK MAY INCREASE TO MODERATE THIS AFTERNOON AS
WINDS INCREASE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 8:01 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
801 AM EDT SUN AUG 21 2011

MDZ008-012-211300-
CECIL MD-KENT MD-
801 AM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL AND KENT COUNTIES...

AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES EAST OF BALTIMORE...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR KENNEDYVILLE AROUND 805 AM...
GALENA AROUND 820 AM...PERRYVILLE...PORT DEPOSIT...OCTORARO...
CONOWINGO AROUND 825 AM...CHARLESTOWN...HOLLYWOOD BEACH...WOODLAWN
AND WOODLAWN AROUND 830 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3932 7619 3938 7611 3938 7607 3945 7600
      3946 7602 3951 7599 3955 7603 3954 7607
      3969 7623 3972 7621 3971 7579 3934 7578
      3919 7624 3922 7625

FORECASTER: GORSE
Special weather statement, Aug 21, 8:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 AM EDT SUN AUG 21 2011

DEZ001-NJZ016-PAZ067-211345-
CHESTER PA-NEW CASTLE DE-SALEM NJ-
841 AM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...NEW CASTLE AND SALEM
COUNTIES...

AT 838 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ELKTON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GLEN ROY AROUND 855 AM...MOUNT
VERNON AROUND 900 AM...OXFORD AROUND 905 AM...MIDDLETOWN...TOWNSEND
AROUND 915 AM...MOUNT PLEASANT AROUND 920 AM...GLASGOW...ODESSA...
NEWARK AND KEMBLESVILLE AROUND 925 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3973 7615 4002 7567 3990 7557 3987 7562
      3984 7552 3952 7528 3945 7542 3937 7542
      3946 7555 3957 7553 3958 7556 3952 7554
      3958 7556 3946 7558 3937 7550 3930 7576
      3972 7579

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:24 AM EDTSmall Craft AdvisoryPHI30 hr
Aug 21, 3:28 AM EDTFlash Flood WatchPHIBurlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 6 more17 hr
Aug 21, 10:33 AM EDTSpecial Marine WarningPHI57 min
Aug 21, 11:07 AM EDTSpecial Marine WarningPHI83 min
Aug 21, 12:20 PM EDTSpecial Weather StatementPHIMorris55 min
Aug 21, 12:33 PM EDTSevere Thunderstorm WarningPHIMorris33 min
Aug 21, 12:39 PM EDTSpecial Weather StatementPHIBurlington, Camden66 min
Aug 21, 1:47 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Mercer58 min
Aug 21, 2:33 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer117 min
Aug 21, 2:43 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer62 min
Aug 21, 3:08 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean67 min
Aug 21, 3:21 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean54 min
Aug 21, 3:22 PM EDTSpecial Marine WarningPHI83 min
Aug 21, 3:46 PM EDTFlash Flood WarningPHIBurlington2 hr
Aug 21, 4:14 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean46 min
Aug 21, 4:26 PM EDTSpecial Marine WarningPHI57 min
Aug 21, 4:35 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer, Middlesex, Monmouth, Ocean3 hr
Aug 21, 5:44 PM EDTSpecial Weather StatementPHIMercer61 min
Aug 21, 6:05 PM EDTFlash Flood WarningPHIBurlington6 hr
Aug 21, 6:12 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean63 min
Aug 21, 6:20 PM EDTSpecial Weather StatementPHIHunterdon55 min
Aug 21, 6:54 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset, Sussex, Warren111 min
Aug 21, 7:08 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset52 min
Aug 21, 7:18 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean42 min
Aug 21, 7:21 PM EDTSpecial Marine WarningPHI84 min
Aug 21, 7:24 PM EDTFlash Flood WarningPHIMercer, Monmouth, Ocean5 hr
Aug 21, 7:35 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Ocean115 min
Aug 21, 1:11 PM EDTSpecial Weather StatementPHIMontgomery64 min
Aug 21, 1:25 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Montgomery110 min
Aug 21, 3:31 PM EDTFlash Flood WarningPHIPhiladelphia8 hr
Aug 21, 4:11 PM EDTSpecial Weather StatementPHICarbon, Monroe64 min
Aug 21, 4:19 PM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Aug 21, 4:53 PM EDTSpecial Weather StatementPHILehigh, Northampton67 min
Aug 21, 6:41 PM EDTSpecial Weather StatementPHIBerks64 min
Aug 21, 8:01 AM EDTSpecial Weather StatementPHICecil, Kent59 min
Aug 21, 9:08 AM EDTSpecial Weather StatementPHICecil, Kent52 min
Aug 21, 9:36 AM EDTAreal Flood AdvisoryPHICecil, Kent, Queen Anne's2 hr
Aug 21, 2:01 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's59 min
Aug 21, 2:43 PM EDTAreal Flood AdvisoryPHICecil, Kent, Queen Anne's3 hr
Aug 21, 2:55 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's, Talbot65 min
Aug 21, 3:11 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's2 hr
Aug 21, 4:03 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot57 min
Aug 21, 4:45 PM EDTFlash Flood WarningPHIKent3 hr
Aug 21, 5:09 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot37 min
Aug 21, 5:20 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot115 min
Aug 21, 7:17 PM EDTAreal Flood AdvisoryPHICaroline118 min
Aug 21, 9:19 AM EDTSpecial Weather StatementPHIKent56 min
Aug 21, 10:15 AM EDTSpecial Weather StatementPHIKent60 min
Aug 21, 10:33 AM EDTSevere Thunderstorm WarningPHIKent57 min
Aug 21, 6:29 PM EDTSpecial Weather StatementPHISussex61 min
Aug 21, 7:03 PM EDTSevere Thunderstorm WarningPHIKent, Sussex42 min

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.